Mental Health Support
20,749 members12,613 posts

Citalopram side effects

I'm on 30mg of citalopam and im struggling if im gonna be honest. I find it near impossible to concentrate in my admin/customer service mon-fri job. I struggle to put a sentence together...and my memory is beyond terrible. Has anyone else experienced these symptoms? Thanks

15 Replies
oldestnewest

I feel for you I really do I’m only on 10mg and I feel like that some days. Especially now I’m at work too.

1 like
Reply

Hi Guitarfreak357

Thank you so much for sharing your problem.. you are NOT alone.

How long have you been taking citalopram for? The first few weeks your body will take some getting used to it, you may suffer side effects such as headaches and nausea but these will pass quickly but I personally haven’t ever experienced lack of concentration myself. I have had a look on some other forums and I can see that other side effects include:

Common side effects of citalopram include drowsiness, insomnia, nausea, weight changes (usually weight gain), increase in appetite, vivid dreaming, frequent urination, decreased sex drive, anorgasmia, dry mouth,[2] increased sweating, trembling, diarrhea, excessive yawning, severe tinnitus, and fatigue. Less common side effects include bruxism, vomiting, cardiac arrhythmia, blood pressure changes, dilated pupils, anxiety, mood swings, headache, and dizziness. Rare side effects include convulsions, hallucinations, severe allergic reactions and photosensitivity.[2] If sedation occurs, the dose may be taken at bedtime rather than in the morning. Some data suggest citalopram may cause nightmares.[32]

Perhaps you should contact your GP to see if there are any other options for you?

I hope that you feel much better soon, and for any other support you need just ask the community.

Warm wishes

Mr.Help

Reply

Hey yeah I've been on citalopram for nearly 2 months. Last week my Dr increased my dosage to 30mg. I been feeling a lot worse since being on them so if it doesn't improve by next week I will be going back to the Dr

1 like
Reply

How long have you been taking the Citalopram? When I first started taking them I was really distracted and found focussing so hard. You need to give yourself time to adapt to the medication, don’t be hard on yourself. 😊 x

Reply

Been on citalopram for 2 months and my doc increased my dosage to 30mg last week. N thanks it really means a lot x

Reply

Hi guitarfreak357 and welcome to the forum. You don't say how long you have been taking citalopram. As Mr Help has posted, during the first few weeks your body will take some time getting used to the medication and you may experience some side effects, but these will usually pass. It may be worth asking your GP about this. I hope you will soon start to feel better. Thank you and best wishes.

2 likes
Reply

Hi

i came off citalopram 4 months ago now was on 40mg for the last 3 years, i feel for you i have been there. i suffered badly in the early months with brain fog and my memory was shot to pieces but it does get easier its just your brain getting uses to the new signals. it is not a cure but it helps the real cure is you, give cbt ago that really helps me out of a muddle. if your really struggling go back to your gp they are there to help and listen. i have had a lot of help from the nhs wellbeing there great, they do some great course on cbt, i found group therapy great because its nice to know you are not alone and there people out there that feel the same as you. Good luck on your journey i hope it all works out for you.

regards

shayne

1 like
Reply

Thanks shayne. Really means a lot and yep im just about to start CBT. I found getting a guinea pig has given me something to occupy my time outside of work:)

Reply

how is it going ? pleased that you are giving CBT a try, stick with it. also glad the guinea pig helps , i found exercise a great help to going for long walks. let me know how you are getting on.

kind regards

Shayne

Reply

Hi shayne yeah it's going okay I have my good and bad days. My CBT starts tonight...kinda nervous:/ went back to the doc and im still on 30mg citalopram which seems to be doing something

1 like
Reply

hi how did you get on at CBT ? i was nervous when i first went, but it got easier then, i now try and do what ever courses they have going,

what did you call your guinea pig ?

Reply

Hey yeah I had a second session last night which went well...was pretty hard going tbh. Lool my guinea pigs called tilly she's like 12 weeks

Reply

great news keep up the good work,

Reply

Hi there

I had quite a few problems with it .The ceiling felt like it was coming down on me. Not nice.

They said it was just side effects but I asked for it to be reduced to 10mg, It did help slightly.

I hope you start to feel better soon x

1 like
Reply

I had to stop using citalopam because I felt like I was in a box, and just about not able to function properly. I now take sertraline, at first 50mg, now 100mg. At first the smaller dose seemed to work, then not so much after a while. It was over a period of 2 1/2yrs., so it did help for a good while. I have only been on the higher dosage for a few days, so I'll update later.

Reply

You may also like...